Skip Navigation
Skip to contents

JYMS : Journal of Yeungnam Medical Science

Indexed in: ESCI, Scopus, PubMed,
PubMed Central, CAS, DOAJ, KCI
FREE article processing charge
OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Su Mi Lee 2 Articles
DRESS syndrome with acute interstitial nephritis caused by quinolone and non-steroidal anti-inflammatory drugs.
Soo Jin Kim, Young Hee Nam, Ji Young Juong, Eun Young Kim, Su Mi Lee, Young Ki Son, Hee Joo Nam, Ki Ho Kim, Soo Keol Lee
Yeungnam Univ J Med. 2016;33(1):59-63.   Published online June 30, 2016
DOI: https://doi.org/10.12701/yujm.2016.33.1.59
  • 1,709 View
  • 8 Download
AbstractAbstract PDF
Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome is a rare and severe drug-induced hypersensitivity syndrome characterized by hematological abnormalities and multiorgan involvement. Liver involvement is the most common visceral manifestation. However, renal failure has been rarely described. The common culprit drugs are anticonvulsants and allopurinol. We experienced a patient with DRESS syndrome with acute interstitial nephritis caused by concomitant administration of quinolone and non-steroidal anti-inflammatory drugs (NSAIDs). A 41-year-old man presented with a diffuse erythematous rash and fever which developed after administration of quinolone and NSAIDs for a month due to prostatitis. He was diagnosed with DRESS syndrome. Skin rash, fever, eosinophilia, and elevations of liver enzymes improved with conservative treatment and discontinuation of the causative drugs. However, deterioration of his renal function occurred on day 8 of admission. The levels of blood urea nitrogen and serum creatinine increased and oliguria, proteinuria and urinary eosinophils were observed. Ultrasonography showed diffuse renal enlargement. The clinical features were compatible with acute interstitial nephritis. Despite intravenous rehydration and diuretics, renal function did not improve. After hemodialysis, his renal function recovered completely within 2 weeks without administration of systemic corticosteroid.
Effect of pitavastatin on erythrocyte membrane fatty acid content in patients with chronic kidney disease: two-arm parallel randomized controlled trial
Minna Kim, Seong Eun Kim, Su Mi Lee, Won Suk An
Received January 26, 2024  Accepted April 2, 2024  Published online April 16, 2024  
DOI: https://doi.org/10.12701/jyms.2024.00094
  • 0 View
  • 0 Download
AbstractAbstract
Background
Statins reduce the risk of cardiovascular events in patients with chronic kidney disease (CKD). Although diabetes mellitus (DM) is a reported side effect of statin treatment, some studies have indicated that pitavastatin does not cause DM. The present study investigated the effect of pitavastatin on the fatty acid (FA) content of erythrocyte membranes, which affects the occurrence of DM and cardiovascular diseases. In addition, changes in adiponectin and glycated hemoglobin (HbA1c) levels were evaluated after pitavastatin treatment.
Methods
A total of 45 patients were enrolled, 28 of whom completed the study. Over 24 weeks, 16 patients received 2 mg pitavastatin and 12 patients received 10 mg atorvastatin. Dosages were adjusted after 12 weeks if additional lipid control was required. There were 10 and nine patients with DM in the pitavastatin and atorvastatin groups, respectively. Erythrocyte membrane FAs and adiponectin levels were measured using gas chromatography and enzyme-linked immunosorbent assay, respectively.
Results
In both groups, saturated FAs, palmitic acid, trans-oleic acid, total cholesterol, and low-density lipoprotein cholesterol levels were significantly lower than those at baseline. The arachidonic acid (AA) content in the erythrocyte membrane increased significantly in the pitavastatin group, but adiponectin levels were unaffected. HbA1c levels decreased in patients treated with pitavastatin. No adverse effects were associated with statin treatment.
Conclusion
Pitavastatin treatment in patients with CKD may improve glucose metabolism by altering erythrocyte membrane AA levels. In addition, pitavastatin did not adversely affect glucose control in patients with CKD and DM.

JYMS : Journal of Yeungnam Medical Science